Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 77, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Sep 18, 2010, 3:49 AM CDT for Dane County, Wisconsin. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2010, 3:49 AM CDT (08:49 UTC)
- Expired
- Sep 18, 2010, 4:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Dane County, WI
The radar
The Milwaukee radar (KMKX), 71 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 3:35 AM CDT, 14 minutes earlier.
Area forecast discussion, Sep 18, 3:35 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 335 AM CDT SAT SEP 18 2010 .SHORT TERM... TODAY-FORECAST CONFIDENCE MEDIUM ELEVATED THUNDERSTORMS BASED AROUND 800 MB PER NAM AND RUC SOUNDINGS HAVE BEEN GROWING IN COVERAGE AND INTENSITY FROM NORTHEAST IOWA INTO SOUTHWEST AND CENTRAL WISCONSIN. THIS ARE JUST BEHIND THE FRONT AND APPEAR TO BE IN AREA OF WARM ADVECTION AND FRONTOGENESIS. 700-500 MB LAPSE RATES AROUND 7 C/KM AND DEEP LAYER SHEAR OF 40-50 KNOTS SUGGESTS HAIL A THREAT AND HOPEFULLY IT WILL STAY SMALL. TIMING OF STORMS A BIT TRICKY FOR POPS GIVEN THAT THEY MAY SWEEP ACROSS MOST OF THE AREA BY 12Z. LATEST HRRR AND ALL AVAILABLE GUIDANCE INDICATES THAT STORMS IN NEBRASKA AND WESTERN IOWA WILL TAKE A RUN AT THE AREA BY THIS AFTERNOON. COULD GET CUTE AND TRY TO HAVE A DRY PERIOD FROM MID MORNING INTO THE EARLY AFTERNOON BUT DO NOT HAVE THE CONFIDENCE TO DO THAT RIGHT NOW. TEMPERATURES ARE PRETTY WARM RIGHT NOW AND ARE NEAR OR ABOVE PREDICTED HIGHS. WHAT WILL LIKELY HAPPEN IS THAT TEMPERATURES WILL FALL A BIT EARLY THIS MORNING WITH THE FRONT AND THUNDERSTORMS COMING THROUGH...AND THERE MAY BE A LEVELING OR SLIGHT RISE IN THE AFTERNOON HOURS. TONIGHT AND SUNDAY-FORECAST CONFIDENCE MEDIUM FRONT PUSHES INTO THE OHIO RIVER VALLEY AND STALLS ACROSS KANSAS AND MISSOURI. ALTHOUGH SURFACE HIGH BUILDS OVER GREAT LAKES...STRONG BAROCLINIC ZONE AND FAST WEST-NORTHWEST FLOW SUGGESTS POTENTIAL FOR LIGHT PRECIPITATION TO OCCUR WITH WEAK WARM ADVECTION ALOFT AND POSSIBLE FRONTOGENETIC CIRCULATION. LOOKS LIKE IT WILL BE DRY IN THE NORTH WITH PRECIPITATION MAINLY TOWARD THE ILLINOIS BORDER. MONDAY-FORECAST CONFIDENCE MEDIUM UPPER RIDGE BUILDS THROUGH THE MISSISSIPPI VALLEY AS STRONG TROUGH MOVES INTO DAKOTAS AND INDUCES CYCLONGENESIS. STRONG 850 MB WARM ADVECTION RIGE WITH WARM FRONT SURGING NORTHEAST ACROSS MINNESOTA AND WISCONSIN. A BATCH OF THUNDERSTORMS POSSIBLE WITH THIS SCENARIO. COULD BE QUITE WARM DEPENDING ON CLOUD COVER AND PRECIPITATION. .LONG TERM... TUESDAY-FORECAST CONFIDENCE MEDIUM GFS AND ECMWF IN PRETTY GOOD AGREEMENT ON TIMING OF LOW TRACKING ACROSS ONTARIO WITH FRONT PUSHING ACROSS WISCONSIN. LOOKS LIKE ANOTHER WARM DAY AGAIN DESPITE CLOUD COVER AND THUNDERSTORMS. WEDNESDAY-FORECAST CONFIDENCE MEDIUM FRONT PUSHES SOUTH INTO ILLINOIS AND STALLS AGAIN WITH ANOTHER DEEP SYSTEM FORMING IN THE COLORADO/KANSAS AREA. SHOULD DRY OUT FOR A TIME WEDNESDAY BEFORE FRONT RETURNS NORTH AND RESULTS IN CHANCE OF THUNDERSTORMS AT NIGHT. THURSDAY-FORECAST CONFIDENCE MEDIUM NEXT LOW MOVES ALONG TOWARD WISCONSIN AREA WITH PRETTY GOOD CHANCE OF SHOWERS AND THUNDERSTORMS AS A SECOND POTENT TROUGH MOVES ACROSS NORTHERN PLAINS. && .AVIATION... COLD FRONT IS EXPECTED TO PUSH SOUTHEAST ACROSS SOUTHEAST WISCONSIN THIS MORNING AND EXTEND ACROSS NORTHERN ILLINOIS AND LOWER MICHIGAN THIS AFTERNOON...THEN ACROSS CENTRAL ILLINOIS TO THE EASTERN GREAT LAKES TONIGHT. WINDS WILL SHIFT TO NORTH THEN NORTHEAST BEHIND FRONT. EXPECT VFR CEILINGS AHEAD OF THE FRONT LOWERING TO OCCASIONAL MVFR CIGS JUST NORTH OF THE FRONT. SCATTERED SHOWERS INITIALLY MAY BECOME MORE WIDESPREAD AS MID LEVEL RH INCREASES ALONG WITH UPWARD MOTION JUST NORTH OF THE FRONTAL ZONE DUE TO THE BASE OF AN UPPER TROUGH MOVING ACROSS THE UPPER GREAT LAKES AND INCREASING UPPER DIVERGENCE FROM A JET MAX AT THE BASE OF THE TROUGH. && .MARINE... COLD FRONT IS EXPECTED TO MOVE SOUTHEAST THROUGH THE AREA EARLY THIS MORNING. A QUICK WIND SHIFT FROM THE SOUTHWEST TO THE NORTH THEN NORTHEAST IS EXPECTED FROM NORTH TO SOUTH ACROSS THE NEARSHORE WATERS...WINDS SHOULD BE BELOW SMALL CRAFT CRITERIA. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...02/CRAVEN AVIATION/MARINE...06/HENTZ
Hazardous weather outlook, Sep 17, 6:11 PM CDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 611 PM CDT FRI SEP 17 2010 WIZ046-047-051-052-056>060-062>072-182315- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 611 PM CDT FRI SEP 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA TONIGHT...WITH ISOLATED THUNDERSTORMS. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THERE ARE SLIGHT CHANCES FOR THUNDERSTORMS ON SATURDAY...AND SATURDAY NIGHT SOUTH OF A LONE ROCK TO MILWAUKEE LINE...AS THE FRONT SLIDES SOUTH INTO NORTHERN ILLINOIS. NO SEVERE WEATHER IS EXPECTED. THERE IS A CHANCE OF THUNDERSTORMS AT TIMES FOR MOST OF THE PERIOD SUNDAY NIGHT THROUGH TUESDAY...AND AGAIN ON THURSDAY...AS A COUPLE OF LOW PRESSURE AREAS MOVE TO THE WEST AND NORTH OF THE REGION. THE ASSOCIATED WARM AND COLD FRONTS WILL BRING THE RISK OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-182315- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 611 PM CDT FRI SEP 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA LATER TONIGHT...WITH ISOLATED THUNDERSTORMS. NO SEVERE WEATHER IS EXPECTED. AN ABRUPT WIND SHIFT FROM SOUTHWEST TO NORTH WILL OCCUR WITH THE PASSAGE OF THE FRONT LATER TONIGHT. BRIEF GUSTY WINDS ARE POSSIBLE WITH THE SHIFT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THERE ARE SLIGHT CHANCES FOR THUNDERSTORMS ON SATURDAY...AND SATURDAY NIGHT SOUTH OF NORTH POINT LIGHTHOUSE...AS THE FRONT SLIDES SOUTH INTO NORTHERN ILLINOIS. NO SEVERE WEATHER IS EXPECTED. THERE IS A CHANCE OF THUNDERSTORMS AT TIMES FOR MOST OF THE PERIOD SUNDAY NIGHT THROUGH TUESDAY...AND AGAIN ON THURSDAY...AS A COUPLE LOW PRESSURE AREAS MOVE TO THE WEST AND NORTH OF THE REGION. THE ASSOCIATED WARM AND COLD FRONTS WILL BRING THE RISK OF THUNDERSTORMS. THE AREA OF LOW PRESSURE WILL ALSO GENERATE BREEZY SOUTHWEST WINDS AFTER THE PASSAGE OF THE WARM FRONT LATE MONDAY NIGHT AND TUESDAY. THE WINDS MAY BECOME STRONG ENOUGH TO BE HAZARDOUS TO SMALL CRAFT ON LAKE MICHIGAN. REM WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Sep 18, 3:31 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 331 AM CDT SAT SEP 18 2010 WIZ062-063-180900- DANE-IOWA- 331 AM CDT SAT SEP 18 2010 ...STRONG THUNDERSTORM MOVING INTO DANE COUNTY... AT 329 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTH OF MOUNT HOREB...MOVING EAST AT 45 MPH. MARBLE SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... MIDDLETON BY 345 AM CDT... SHOREWOOD HILLS BY 350 AM CDT... MAPLE BLUFF AND MADISON CAPITOL SQUARE BY 355 AM CDT... I90/94 INTERCHANGE AND COTTAGE GROVE BY 400 AM CDT... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. HENTZ
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 4:11 AM CDT | Severe Thunderstorm Warning | MKX | Dane | 49 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.